MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event description states that the distal tip of the catheter separated and was retrieved on the wire.Additional information provided states that the device was torqued beyond the recommended revolutions without the catheter advancing.The turnpike ifu warns "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip is not also rotating and advancing, as it may result in separation of the catheter, damage to the catheter, or vessel injury." the most likely root cause for this failure is clinician misuse.
 
Event or Problem Description
Complex case where the turnpike lp was used for peripheral disease in the right lower extremity.Access from the left groin was obtained.It was identified that the turnpike was torqued beyond the recommended revolutions without advancement of the catheter.The turnpike catheter tip separated from the catheter.The turnpike catheter tip separated from the catheter, however, the tip came out of the patient on the guidewire, and nothing was left in the patient, and no harm to the patient was noted.Procedure was aborted after turnpike issue.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7267845
Report Number2134812-2018-00007
Device Sequence Number19289487
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/06/2018
Device Model Number5639
Device Lot Number596463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/13/2018
Patient Sequence Number1
Patient Age87 YR
Patient Weight69